Alert archive / Alabama / Dense Fog Advisories in 2006

Dense Fog Advisory 21, NWS Mobile, AL

December 16, 200610 counties in Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this dense fog advisory at Dec 16, 2006, 8:30 PM CST for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Dec 17, 2006, 12:00 AM CST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2006, 8:30 PM CST (02:30 UTC)
In effect from
Dec 17, 2006, 12:00 AM CST
Expired
Dec 17, 2006, 2:29 AM CST
In force
2 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2006-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2006-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1930 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 170230
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
830 PM CST SAT DEC 16 2006

...DENSE FOG ADVISORY IN EFFECT FOR THE INLAND AREAS OF SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA LATE TONIGHT AND EARLY SUNDAY...

.CLEAR SKIES...A MOIST LOW LEVEL AIRMASS...AND LIGHT WINDS WILL
ALLOW FOR THE FORMATION OF DENSE FOG ACROSS THE INLAND AREAS OF
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. THE FOG WILL BE THE MOST
DENSE NEAR INLAND RIVER SYSTEMS AND WATERSHEDS. THE FOG WILL DEVELOP
AFTER MIDNIGHT...AND WILL CONTINUE THROUGH 8 AM SUNDAY MORNING BEFORE
DISSIPATING.

ALZ051>062-MSZ067-075-076-078-079-171030-
/O.NEW.KMOB.FG.Y.0021.061217T0600Z-061217T1400Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-WAYNE-PERRY-GREENE-
STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...
MCLAIN...WIGGINS...LUCEDALE
830 PM CST SAT DEC 16 2006

...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST
SUNDAY...

CLEAR SKIES...A MOIST LOW LEVEL AIRMASS...AND LIGHT WINDS WILL
ALLOW FOR THE FORMATION OF DENSE FOG ACROSS THE INLAND AREAS OF
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. THE FOG WILL BE THE MOST
DENSE NEAR INLAND RIVER SYSTEMS AND WATERSHEDS. THE FOG WILL DEVELOP
AFTER MIDNIGHT...AND WILL CONTINUE THROUGH 8 AM SUNDAY MORNING BEFORE
DISSIPATING.

VISIBILITIES CAN QUICKLY DROP TO A FEW FEET...ESPECIALLY ON BRIDGES
WHICH CROSS INLAND WATERSHEDS AND RIVER SYSTEMS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

$$
1 follow-up statement
000 
WWUS74 KMOB 170829
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
229 AM CST SUN DEC 17 2006

...THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE DENSE
FOG ADVISORY...

.ALTHOUGH CLEAR SKIES...A MOIST LOW LEVEL AIRMASS...AND LIGHT SURFACE
WINDS WILL ALLOW FOR SOME PATCHY DENSE FOG TO DEVELOP ACROSS PARTS OF
THE REGION THIS MORNING...HIGHER WINDS DETECTED BY DOPPLER RADAR WITHIN
A COUPLE OF HUNDRED FEET OF THE GROUND WILL RESULT IN ENOUGH MIXING
TO PRECLUDE THE DEVELOPMENT OF WIDESPREAD DENSE FOG. SINCE COVERAGE
OF DENSE FOG IS NOT EXPECTED TO BE WIDESPREAD...THE DENSE FOG ADVISORY
THAT WAS IN EFFECT FOR THIS MORNING HAS BEEN CANCELLED.

ALZ051>062-MSZ067-075-076-078-079-170930-
/O.CAN.KMOB.FG.Y.0021.000000T0000Z-061217T1400Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-WAYNE-PERRY-GREENE-
STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE...
MCLAIN...WIGGINS...LUCEDALE
229 AM CST SUN DEC 17 2006

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE DENSE FOG
ADVISORY THAT WAS IN EFFECT THROUGH MID MORNING.

ALTHOUGH CLEAR SKIES...A MOIST LOW LEVEL AIRMASS...AND LIGHT SURFACE
WINDS WILL ALLOW FOR SOME PATCHY DENSE FOG TO DEVELOP ACROSS PARTS OF
THE REGION THIS MORNING...HIGHER WINDS DETECTED BY DOPPLER RADAR WITHIN
A COUPLE OF HUNDRED FEET OF THE GROUND WILL RESULT IN ENOUGH MIXING
TO PRECLUDE THE DEVELOPMENT OF WIDESPREAD DENSE FOG. SINCE COVERAGE
OF DENSE FOG IS NOT EXPECTED TO BE WIDESPREAD...THE DENSE FOG
ADVISORY THAT WAS IN EFFECT FOR THIS MORNING HAS BEEN CANCELLED.

PATCHY FOG...DENSE IN SOME LOCALIZED AREAS...WILL STILL BE POSSIBLE
THROUGH AROUND 900 AM...HOWEVER. IF ANY DENSE FOG DOES DEVELOP...IT
WILL MOST LIKELY OCCUR NEAR INLAND RIVER SYSTEMS AND WATERSHEDS.
MOTORISTS SHOULD BE AWARE OF THE POSSIBILITY OF DENSE LOCALIZED FOG
IN SOME AREAS THIS MORNING...AND REMEMBER THAT VISIBILITIES CAN QUICKLY
DROP TO A FEW FEET...ESPECIALLY ON BRIDGES WHICH CROSS INLAND WATERSHEDS
AND RIVER SYSTEMS AND IN LOW LYING AREAS AROUND THESE WATERSHEDS.

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Dec 16, 2:40 PM CST, 5 hours 50 minutes earlier.

Area forecast discussion, Dec 16, 2:40 PM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
240 PM CST SAT DEC 16 2006

.SHORT TERM...(TONIGHT THROUGH TUESDAY)SURFACE RIDGE OF HIGH
PRESSURE CONTINUES TO CONTROL THE LOCAL WEATHER...RIDGE EXTENDS
ACROSS AREA FROMM THE NORTHEAST. AN UPPER RIDGE WILL DRIFT ACROSS
AREA SUNDAY AND MONDAY. BOTH SUNDAY AND MONDAY SHOULD BE MILD TO
WARM WITH A BIT MORE HUMIDITY BUT NO PRECIPITATION EXPECTED THROUGH
THE SHORT TERM AS MOISTURE REMAINS LIMITED WITH PRECIPITABLE WATER
VALUES AN INCH OR LESS.  LAST NIGHTS FOG WAS MORE PATCHY THAN
ANTICIPATED. EVIDENTLY THE CIRRUS HUNG AROUND LONGER THAN WE
THOUGHT...IT WAS CLOSE TO SUNRISE BEFORE IT CLEARED THE AREA. WITH
NO CIRRUS EXPECTED TONIGHT AND A LIGHT EAST TO NORTHEAST
WIND...WOULD EXPECT MORE FOG BUT GUIDANCE SAYS NO...WILL COMPROMISE
AND HAVE PATCHY DENSE FOG IN ZONES.

.LONG TERM...EARLIER ADVERTISED MID WEEK FRONT AND CHANCE OF RAIN
IS LOOKING LESS LIKELY. WILL BE A FRONT FROM SOUTHEAST TEXAS TO
SOUTH FLORIDA BY WEDNESDAY BUT ANY RAIN LOOKS TO BE RATHER SCARCE AS
THE SURFACE HIGH AND UPPER RIDGE CONTINUES TO KEEP BETTER MOISTURE
OFF TO THE WEST. FORECAST CALLS FOR THIS AREA TO BE IN WARM SECTOR
THURSDAY NIGHT AND FRIDAY WITH COLD FRONT NEAR INTERSTATE 65 BY
SATURDAY MORNING. BEST CHANCES OF RAIN WILL BE FRIDAY AND FRIDAY
NIGHT IN ADVANCE OF COLD FRONT. COOLER BUT NOT COLD BEHIND FRONT. /11

&&

.MARINE...HIGH SURFACE PRESSURE OVER THE EASTERN CONUS WILL PUSH TO
OVER THE CAROLINA COAST...THEN MEANDER EVEN SLOWER EAST INTO THE
COMING WEEK. MODELS ARE ADVERTISING AN UPPER DISTURBANCE MOVING OVER
THE CENTRAL/EASTERN GULF OF MX MONDAY INTO MONDAY NIGHT. GFS IS A
BIT FARTHER NORTHEAST WITH THIS SHORTWAVE...RESULTING IN A TIGHTER
GRADIENT AND HIGHER SURFACE WINDS OVER THE MARINE FA. HAVE BLENDED
THE MMG/MME GUIDANCE DUE TO THE UNCERTAINTY OF THE PATH/STRENGTH OF
THIS SHORTWAVE THE FIRST FEW DAYS. AN UPPER SYSTEM PUSHING OVER THE
CENTRAL US LATER MONDAY INTO MONDAY NIGHT WILL PUSH A WEAK FRONT
OVER AL/NW FL COASTAL WATERS TUESDAY NIGHT...WITH A WEAK OFFSHORE
FLOW MID WEEK. ANOTHER UPPER SYSTEM WILL DEVELOP A SURFACE LOW OVER
THE CENTRAL CONUS...INCREASING THE STRENGTH OF THE ONSHORE FLOW
THURSDAY INTO FRIDAY...WITH A STRONGER RE-ENFORCING FRONT CROSSING
AL/NW FL COASTAL WATERS FRIDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      44  75  54  78 /  00  00  00  05
PENSACOLA   50  72  56  75 /  00  00  00  05
DESTIN      54  71  57  75 /  00  00  00  05
EVERGREEN   36  75  43  78 /  00  00  00  05
WAYNESBORO  41  74  45  75 /  00  00  00  05
CAMDEN      41  73  43  75 /  00  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Dec 16, 9:40 AM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
940 AM CST SAT DEC 16 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
161800-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
940 AM CST SAT DEC 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI... SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE DENSE FOG OVER THE AREA HAS MIXED OUT AND IS NO LONGER A THREAT
OVER THE AREA.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY.

AREAS OF DENSE FOG WILL BE POSSIBLE EACH NIGHT THROUGH EARLY MONDAY
MORNING.

OTHERWISE...NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

Nearby

Dense Fog Advisories in Alabama, 2006Dense Fog Advisories in Mississippi, 2006Every dense fog advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.